Georgia, 2012

Damaging Winds in Georgia, August 28, 2012

August 28, 2012 · NWS JAX · 2 events in 1 county or zone

Dry air was over inland northeast Florida which wrapped around the south and southeast side of Isaac which was over the north central Gulf of Mexico. High moisture and instability continued over coastal northeast Florida, SE Georgia and the St.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Dry air was over inland northeast Florida which wrapped around the south and southeast side of Isaac which was over the north central Gulf of Mexico. High moisture and instability continued over coastal northeast Florida, SE Georgia and the St. Johns River basin where a few severe storms developed during the afternoon during maximum heating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 28, 2:20 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 28, 2:20 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT TUE AUG 28 2012

.SYNOPSIS & THIS AFTERNOON/EVENING...HURRICANE ISAAC WAS NEARING
THE NORTH CENTRAL GULF OF MEXICO COASTLINE THIS AFTERNOON. TO THE
STORMS EAST...AND OVER SE GA AND NE FL...A WARM AND MOIST TROPICAL
AIRMASS WAS IN PLACE WITH POPCORN SHOWERS AND ISOLATED STORMS
DEVELOPING ACROSS THE MAINLAND DUE TO DAYTIME HEATING AND PASSING
LOBES OF LOW LEVEL PDVA (POSITIVE DIFFERENTIAL VORTICITY ADVECTION)
ROTATING AROUND ISAAC. VERY WARM AND HUMID CONDITIONS PREVAILED WITH
TEMPS IN THE LOW 90S AND DEW PTS IN THE MID/UPPER 70S UNDER PARTLY
TO MOSTLY CLOUDY SKIES. AS THE AFTERNOON WEARS ON INTO THE
EVENING...EXPECT THE FOCUS FOR NUMEROUS SHOWERS AND SCATTERED STORMS
TO SHIFT FARTHER TOWARD THE FL EAST COAST AND ACROSS SE GA WHERE A
LOBE OF PDVA OVER CENTRAL FL WILL ROTATE NORTHWARD INTO THE EARLY
EVENING HOURS AND THE EAST COAST SEA BREEZE WILL POSITION. A FEW
STRONG STORMS WILL BE POSSIBLE AND CAPABLE OF GUSTY WINDS 30-50 MPH
AND LOCALLY HEAVY RAINFALL AS THEY TRACK NNE AROUND 20 MPH.

.SHORT TERM...TONIGHT CONVECTION WILL GRADUALLY FADE INLAND AFTER
SUNSET AS SKIES CLEAR. WARM AND HUMID CONDITIONS WILL CONTINUE
OVERNIGHT WITH DEEP SOUTHERLY FLOW ALOFT AS TEMPS FALL INTO THE
MID/UPPER 70S. WEDNESDAY DEEP MOISTURE WILL CONTINUE OVER THE AREA
WHILE SLOWLY SHIFTING FARTHER WEST AS ISAAC DOES THE SAME. HOURLY
RAIN CHANCE GRIDS WERE PREPARED LEANING TOWARD THE NAM12...HIGH RES
ARW AND TODAYS PRECIP REGIME...WHICH ALL FAVOR LOW RAIN CHANCES NEAR
THE GULF COAST WED MORNING...TRANSLATING INLAND OVER NE FL THROUGH
EARLY AFTN...THEN REACHING SE GA AND THE FL EAST COAST BY MID/LATE
AFTN. WITH HIGH INSTABILITY...HIGH TROPICAL MOISTURE...AND WEAK DPVA
ROTATING IN FROM THE SSW AND THE SEA BREEZES...CONTINUED WITH 60-70%
POPS IN WED AFTN. TEMPS WILL BE TEMPERED BY CLOUD COVER AND PRECIP
WITH HIGHS IN THE MID/UPPER 80S.

THU...UPPER RIDGING WILL WILL BUILD OVER N FL FROM THE ATLANTIC
WHILE A MEAN TROUGH APPROACHES SE GA FROM THE NORTH. DEEP MOISTURE
DECREASES OVER N FL WHILE IT REMAINS HIGH OVER SE GA IN ADVANCE OF
THE BACKDOOR FRONT SO TAPERED POPS FROM 50% ACROSS INLAND SE GA TO
40-50% ACROSS INLAND NE FL. THE BACKDOOR FRONT WILL TRACK SW THROUGH
THE DAY AND HAVE LOWER MAX TEMPS ACROSS SE GA WITH HIGHS ONLY IN THE
LOW/MID 80S UNDER INCREASING ELY FLOW WHILE FARTHER SOUTH OVER N FL
HIGHER TEMPS IN THE UPPER 80S/NEAR 90 ARE EXPECTED UNDER STRONGER
SUBSIDENCE. PRECIP WILL DECREASE IN COVERAGE AFTER SUNSET AS MINS
FALL INTO THE 70S. FRI ELY FLOW WILL FOCUS MORNING SHOWERS INLAND
THEN A LOW CHANCE OF AFTN TSRA EXPECTED FARTHER INLAND DURING THE
AFTN. TEMPS WILL RANGE FROM THE MID 80S COAST TO NEAR 90 WELL
INLAND.

.LONG TERM...COOLER...DRIER AND MORE STABLE ENE FLOW WILL DEVELOP
OVER THE AREA THIS WEEKEND AS SURFACE HIGH PRESSURE BUILDS ESE
OFFSHORE OF THE SE ATLANTIC BIGHT WITH AN UPPER RIDGE OVER THE SE
REGION. WILL ADVERTISE A LOW 20% CHANCE OF COASTAL SHOWERS MOVING
INLAND WITH A 30% CHANCE OF AFTN/EVENING THUNDERSTORMS TOWARD THE
I-75 CORRIDOR. HIGH TEMPS WILL RANGE FROM THE MID 80S NEAR THE
ATLANTIC COAST TO NEAR 90 INLAND TOWARD THE I-75 CORRIDOR WITH MINS
IN THE 70S.

MON AND TUE A SURFACE TROUGH BEGINS TO SAG SOUTHWARD AS THE UPPER
RIDGE SHIFTS OFFSHORE OF THE SE CONUS/FL ATLANTIC SEABOARD. MEAN SSW
FLOW DEVELOPS...AND WITH INCREASING MOISTURE AND SFC FORCING FROM
THE FRONT...WILL INCREASE POPS ACROSS SE GA TO 30-40% WITH A DIURNAL
TREND IN PRECIP CHANCES/COVERAGE. TEMPS WILL BE NEAR TO SLIGHTLY
ABOVE CLIMO WITH HIGH TEMPS NEAR 90 AND MINS IN THE 70S.

&&

.AVIATION...
THROUGH 29/18Z: PERIODS OF MVFR CONDITIONS ARE EXPECTED THROUGH 00Z
AS SHOWERS AND THUNDERSTORMS MOVE NORTH-NORTHEASTWARD AT 10-15 KTS.
WE HAVE TEMPO GROUPS IN THE TERMINAL FORECASTS THROUGH 00Z...WITH
CIGS EXPECTED AROUND 3000 FEET. WE EXPECT ACTIVITY TO END AROUND
00Z...WITH VFR CONDITIONS PREVAILING THOUGH 09Z. MVFR CIGS OF
1000-1500 FEET ARE THEN EXPECTED FROM 09Z-13Z AT THE REGIONAL
TERMINALS. SOUTHEAST TO SOUTH WINDS OF 10 TO 15 KNOTS ARE EXPECTED
FROM JUST OFF THE SURFACE UP TO 5000 FEET...WITH SOUTHWEST WINDS OF
15 TO 20 KNOTS FROM 5000 TO 10000 FEET.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN NEAR CAUTION CONDITIONS ON THE OFFSHORE
WATERS TONIGHT...WITH SEAS AROUND 5 FEET THIS EVENING. WINDS WILL
GUSTY WITHIN SHOWERS AND THUNDERSTORMS THIS EVENING. CONDITIONS WILL
CONTINUE TO IMPROVE ON WEDNESDAY AS WINDS AND SEAS SUBSIDE
SUBSTANTIALLY...BUT SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE
OVER THE COASTAL WATERS AGAIN DURING THE AFTERNOON HOURS. AS HIGH
PRESSURE BUILDS OVER THE WESTERN ATLANTIC LATER THIS WEEK...WINDS
WILL BECOME ONSHORE AND WILL CONTINUE INTO THE WEEKEND.

RIP CURRENTS: A HIGH RISK WILL CONTINUE THROUGH THIS EVENING DUE TO
A MEDIUM PERIOD SOUTHEASTERLY SWELL AND A LONG SHORE SOUTH TO NORTH
CURRENT. WE EXPECT A MODERATE RISK TOMORROW AS WINDS AND SWELLS
SUBSIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  88  74  86 /  60  70  60  50
SSI  77  88  77  83 /  70  60  60  40
JAX  75  88  74  87 /  70  70  60  40
SGJ  76  89  75  88 /  70  60  60  30
GNV  75  87  74  87 /  60  70  50  50
OCF  76  88  75  88 /  60  70  60  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DUVAL-
     FLAGLER-NASSAU-ST JOHNS.

GA...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     CAMDEN-COASTAL GLYNN.

AM...NONE.
&&

ENYEDI/NELSON/TRABERT/CHASE
Hazardous weather outlook, Aug 28, 8:54 AM EST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
954 AM EDT TUE AUG 28 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-291400-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
954 AM EDT TUE AUG 28 2012

...HIGH RIP CURRENT RISK TODAY...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND A FEW
STRONG STORMS WILL BE CAPABLE OF GUSTY WINDS AND PERHAPS AN ISOLATED
TORNADO. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS STORMS
TRACK NORTH TO NORTHEAST AROUND 15 MPH.

BREEZY ONSHORE WINDS WILL PRODUCE AN ENHANCED RIP CURRENT THREAT AND
ROUGH SURF. REFER TO THE COASTAL HAZARD MESSAGE AND SURF ZONE
FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED TO NUMEROUS STORMS ARE EXPECTED MAINLY DURING THE AFTERNOON
AND EVENING ON WEDNESDAY AND THURSDAY. A FEW STRONG STORMS WILL BE
POSSIBLE EACH DAY AND THE MAIN THREATS WILL BE HEAVY RAINFALL AND
GUSTY WINDS.

AN ELEVATED RIP CURRENT RISK IS EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS/ABE

In the hours before

Special weather statement, Aug 28, 4:10 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 PM EDT TUE AUG 28 2012

GAZ152-153-165-282200-
BRANTLEY-INLAND CAMDEN-INLAND GLYNN-
510 PM EDT TUE AUG 28 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BRANTLEY...NORTHWESTERN CAMDEN AND WESTERN GLYNN COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...

AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF TARBORO...OR 8 MILES
NORTHWEST OF WOODBINE...MOVING NORTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TARBORO...WAVERLY...
WAYNESVILLE AND ATKINSON THROUGH 600 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION
OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3127 8193 3126 8165 3100 8173 3100 8184
TIME...MOT...LOC 2111Z 182DEG 6KT 3107 8180

NELSON
Special weather statement, Aug 28, 4:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EDT TUE AUG 28 2012

FLZ037-038-282200-
FLAGLER-PUTNAM-
512 PM EDT TUE AUG 28 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND WESTERN FLAGLER COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 600 PM EDT...

AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 10 MILES SOUTH OF CRESCENT CITY...OR 4 MILES
NORTH OF PIERSON...MOVING NORTH AT 30 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND GEORGETOWN...WELAKA...CRESCENT CITY...
POMONA PARK...LAKE COMO...ANDALUSIA...ESPANOLA AND SAN MATEO THROUGH
600 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2926 8128 2926 8141 2926 8142 2939 8143
      2937 8145 2936 8149 2933 8167 2934 8167
      2934 8166 2936 8166 2937 8169 2962 8180
      2963 8126
TIME...MOT...LOC 2113Z 198DEG 25KT 2934 8146

HESS
Local storm report, Aug 28, 4:13 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT TUE AUG 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     5 ENE ARLINGTON         30.35N 81.52W
08/28/2012  M51.00 MPH       DUVAL              FL   ASOS

            THE AUTOMATED SURFACE OBSERVING STATION AT JACKSONVILLE
            EXECUTIVE AT CRAIG AIRPORT REPORTED A SOUTHERLY WIND GUST
            OF 51 MPH AS THUNDERSTORMS MOVED NORTHWARD THROUGH THE
            AREA.

0457 PM     TSTM WND GST     2 NE MAXVILLE           30.22N 81.99W
08/28/2012  M44.00 MPH       DUVAL              FL   AWOS

            THE AVIATION WEATHER OBSERVING STATION AT CECIL FIELD
            REPORTED A SOUTHERLY WIND GUST OF 44 MPH AS THUNDERSTORMS
            MOVED NORTHWARD THROUGH THE AREA.

0500 PM     TSTM WND GST     3 SW DOWNTOWN JACKSONVI 30.30N 81.70W
08/28/2012  E50.00 MPH       DUVAL              FL   PUBLIC

            PUBLIC REPORTED WIND GUSTS ESTIMATED NEAR 50 MPH AT
            RIVERSIDE IN DOWNTOWN JACKSONVILLE AS THUNDERSTORMS MOVED
            THROUGH THE AREA.

&&

NELSON
Special weather statement, Aug 28, 4:15 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT TUE AUG 28 2012

FLZ023-GAZ164-282200-
BAKER-CHARLTON-
515 PM EDT TUE AUG 28 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN BAKER
AND SOUTHERN CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...

AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF MACCLENNY...OR 21 MILES
NORTHEAST OF RAIFORD...MOVING NORTH AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MACCLENNY...GLEN SAINT
MARY...TAYLOR...ST. GEORGE...STEVEN FOSTER STATE PARK AND FOLKSTON
THROUGH 600 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3083 8195 3078 8198 3079 8202 3076 8202
      3075 8204 3065 8205 3056 8200 3044 8204
      3020 8205 3018 8231 3058 8235 3057 8221
      3078 8215 3080 8236 3084 8237 3084 8190
      3082 8191
TIME...MOT...LOC 2116Z 167DEG 31KT 3041 8208

HESS
Special weather statement, Aug 28, 4:20 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 PM EDT TUE AUG 28 2012

GAZ134>136-151-152-282200-
APPLING-BACON-BRANTLEY-PIERCE-WAYNE-
520 PM EDT TUE AUG 28 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
WAYNE...EASTERN PIERCE...SOUTHEASTERN APPLING...EXTREME EASTERN BACON
AND BRANTLEY COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 600 PM EDT...

AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF HICKOX...OR 3 MILES SOUTH
OF NAHUNTA...MOVING NORTH AT 25 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND HICKOX...NAHUNTA...ATKINSON...RAYBON...
PATTERSON...HORTENSE...SCREVEN AND BROADHURST THROUGH 600 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3167 8223 3148 8169 3107 8195 3128 8227
TIME...MOT...LOC 2120Z 198DEG 20KT 3118 8197

NELSON
Local storm report, Aug 28, 4:21 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT TUE AUG 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND GST     JACKSONVILLE INTL ARPT  30.48N 81.71W
08/28/2012  M41 MPH          DUVAL              FL   ASOS

&&

AWALKER

The radar

The Jacksonville radar (KJAX), 34 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Camden

When
August 28, 4:30 PM EST
Where
Camden County, 1.37 mi ESE of Kingsland
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
30.790, -81.660

A tree was blown down on the westside of Kingsland. The cost of debris removal was estimated.

Thunderstorm Wind, Camden

When
August 28, 4:30 PM EST
Where
Camden County, 1.82 mi SE of Clarks Bluff
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
30.910, -81.780

A tree was blown down along State Road 110 southwest of Woodbine. The cost of debris removal was estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399470, 399471.